MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned the results generated for a sample tested with the kit cobas 58/68/8800 hiv 192t ivd on the cobas 6800 analyzer, comparing results from edta plasma liquid samples versus plasma separation card (psc) samples.The customer provided data for analysis, which included the following results: for sample id: (b)(6), the edta plasma liquid sample generated a titer of 881,489.1849 cp/ml.For sample id: (b)(6), the psc runs generated titers of 233,649.2329 cp/ml and 325,590.1356 cp/ml.For sample id: (b)(6), the psc runs generated a titer of 77,769.2478 cp/ml and an invalid result with error codes.Multiple qs invalids were identified in the psc runs.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas 6800 analyzer (serial number: (b)(6).The investigation determined that the kit cobas 58/68/8800 hiv 192t ivd assay performed within specifications.Controls were reviewed and found to be normal.The data review identified multiple qs invalids in the plasma separation card (psc) runs, suggesting an issue with the samples in these runs.A potential root cause for the observed titer discrepancies may be suppression of the reactions or the presence of proviral dna in the original sample.It was noted that improper sample handling, such as delays in transferring samples after centrifugation, could contribute to proviral dna amplification and subsequent discrepancies.The customer was advised to review the psc workflow to ensure proper sample handling and to follow best practices to avoid the introduction of proviral dna.The device remains in operation at the customer site.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23065072
Report Number2243471-2025-02925
Device Sequence Number10044810
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number09040803190
Device Lot NumberJ04197
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown